On invariant convex cones in simple Lie algebras

  • S. Kumaresan
  • Akhil Ranjan
Article

Abstract

This paper is devoted to a study and classification ofG-invariant convex cones ing, whereG is a lie group andg its Lie algebra which is simple. It is proved that any such cone is characterized by its intersection withh-a fixed compact Cartan subalgebra which exists by the very virtue of existence of properG-invariant cones. In fact the pair (g,k) is necessarily Hermitian symmetric.

Keywords

Lie algebra adjoint group invariant convex cones 

References

  1. [1]
    Dorfmeister J and Koecher M Regulare Kegel 1979J. Deutsch Math. Verein 81 109–151MATHGoogle Scholar
  2. [2]
    Duistermaat J J, Kolk J A C and Varadarajan V S 1981 Preprint No. 200, University UtrechtGoogle Scholar
  3. [3]
    Harish-Chandra 1956Am. J. Math. 78 564–628MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Heckman G J 1980 Projection of orbits and asymptotic behaviour of multiplicities for compact Lie groups. Thesis Rijksuniversiteit LeidenGoogle Scholar
  5. [5]
    Helgason S 1978Differential geometry, Lie groups and symmetric spaces New York; Academic Press.MATHGoogle Scholar
  6. [6]
    Kostant B 1973Ann. Sci. Ec. Norm. Sup. 6 413–455MATHMathSciNetGoogle Scholar
  7. [7]
    Rothaus, O S 1960Ann. Math. 83 358–376MathSciNetCrossRefGoogle Scholar
  8. [8]
    Vinberg E B 1963Trans. Moscow Math. Soc. 12 340–403MATHGoogle Scholar
  9. [9]
    Vinberg E B 1980Invariant convex cones and orderings in Lie groups, functional analysis and its applications Eng. Trans. Vol. 14, 1–10MATHMathSciNetGoogle Scholar
  10. [10]
    Warner G 1972Harmonic analysis on semisimple Lie groups Vol. I (Berlin: Springer Verlag)Google Scholar

Copyright information

© Indian Academy of Sciences 1982

Authors and Affiliations

  • S. Kumaresan
    • 1
  • Akhil Ranjan
    • 1
  1. 1.School of MathematicsTata Institute of Fundamental ResearchBombayIndia

Personalised recommendations